Shen Neng Herbal Medicines Group Pty Ltd — Jin Gui Shen Qi Wan (Oral Pills)
What are the defects?
The product contains levels of aconitum alkaloids that are higher than the limit permitted for a listed medicine. These substances can pose an unacceptable risk to human health.
The product label does not restrict the medicine's use to adults.
What are the hazards?
Potential risk of aconitum alkaloid poisoning, which may damage the heart, nervous system and gastrointestinal system.
Children are particularly at risk, as toxicity can occur at normal doses. An accidental overdose could be fatal in a small child.
What should consumers do?
Consumers should immediately stop using this product and return it to the place of purchase for a full refund.
Potential signs or symptoms of aconitum alkaloids poisoning include:
- low blood pressure, palpitations, chest pain, abnormal heart rhythm
- tingling or numbness in the face or limbs, muscle weakness
- nausea, vomiting, abdominal pain, diarrhoea.
If you have taken Jin Gui Shen Qi Wan pills and experience any of the above symptoms, seek medical attention or call the Poisons Information Centre on 13 11 26. If you have any questions or concerns about this issue, talk to your health professional.
See https://www.tga.gov.au/alert/jin-gui-shen-qi-wan-oral-pills for a Chinese translation of the recall information.
For further information, consumers can contact Shen Neng Herbal Medicines Group on 02 9416 9831.
Chinese Medicine Clinics
Therapeutic Goods Administration is the responsible regulator for this recall.